Alert archive / Idaho / Red Flag Warnings in 2016

Red Flag Warning 18, NWS Pocatello, ID

September 10, 201623 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Sep 10, 2016, 2:12 PM MDT for 23 counties in Idaho. It took effect at Sep 11, 2016, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 2016, 2:12 PM MDT (20:12 UTC)
In effect from
Sep 11, 2016, 12:00 PM MDT
Expired
Sep 11, 2016, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID
All 23 counties

Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Jerome County, ID, Lemhi County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 24 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.2 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2016-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2016-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2921 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

458 
WWUS85 KPIH 102012
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
212 PM MDT SAT SEP 10 2016


IDZ410-411-413-425-427-476-111030-
/O.NEW.KPIH.FW.W.0018.160911T1800Z-160912T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
212 PM MDT SAT SEP 10 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES
410...411...413...425...427 AND 476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 410. FIRE WEATHER ZONE 411. 
  FIRE WEATHER ZONE 413. FIRE WEATHER ZONE 425. FIRE WEATHER 
  ZONE 427. FIRE WEATHER ZONE 476. 

* WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
  EXPECTED.

* HUMIDITY...5 TO 15 PERCENT.

* HIGHEST THREAT...IS LOCATED THROUGH THE LEMHI AND LOST RIVER
  RANGE AND THE UPPER SNAKE RIVER VALLEY REGIONS. HIGHER ELEVATION
  AREAS THROUGH THE REMAINDER OF THE WARNED AREA CAN EXPECT WIND
  GUSTS AROUND 30 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
4 follow-up statements
066 
WWUS85 KPIH 110921
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
321 AM MDT SUN SEP 11 2016

IDZ422-111730-
/O.EXB.KPIH.FW.W.0018.160911T2100Z-160912T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
321 AM MDT SUN SEP 11 2016

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 422...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER FORECAST ZONE 422...MAINLY AREAS AT
  OR BELOW THE ELEVATION OF HAILEY, IDAHO.

* WIND...SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH ARE
  EXPECTED.

* HUMIDITY...11 TO 15 PERCENT.

* HIGHEST THREAT...ELEVATIONS AT OR BELOW 5400 FEET.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ425-111730-
/O.EXT.KPIH.FW.W.0018.160911T2100Z-160912T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER-
321 AM MDT SUN SEP 11 2016

...RED FLAG WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 425...

* AFFECTED AREA...FIRE WEATHER FORECAST ZONE 425.

* WIND...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
  EXPECTED.

* HUMIDITY...9 TO 15 PERCENT.

* HIGHEST THREAT...MAINLY THE NORTHERN HALF OF THE FORECAST ZONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ410-411-476-111730-
/O.EXT.KPIH.FW.W.0018.160911T2100Z-160912T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
321 AM MDT SUN SEP 11 2016

...RED FLAG WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 410...411 AND 476...

* AFFECTED AREA...FIRE WEATHER ZONE 410. FIRE WEATHER ZONE 411.
  FIRE WEATHER ZONE 476.

* WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH ARE
  EXPECTED.

* HUMIDITY...8 TO 15 PERCENT.

* HIGHEST THREAT...ELEVATIONS BELOW 7000 FEET IN THE SALMON-
  CHALLIS NATIONAL FOREST AND TARGHEE NATIONAL FOREST, THE IDAHO
  FALLS BLM DISTRICT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ413-427-111730-
/O.CON.KPIH.FW.W.0018.160911T1800Z-160912T0300Z/
CARIBOU RANGE/CARIBOU NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
321 AM MDT SUN SEP 11 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 413 AND 427...

* AFFECTED AREA...FIRE WEATHER ZONE 413. FIRE WEATHER ZONE 427.

* WIND...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
  EXPECTED.

* HUMIDITY...6 TO 15 PERCENT.

* HIGHEST THREAT...MAINLY ELEVATIONS BELOW 6500 FEET..

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

MESSICK
490 
WWUS85 KPIH 111240
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
640 AM MDT SUN SEP 11 2016

IDZ413-427-120000-
/O.CON.KPIH.FW.W.0018.160911T1800Z-160912T0300Z/
CARIBOU RANGE/CARIBOU NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
640 AM MDT SUN SEP 11 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 413 AND 427...

* AFFECTED AREA...FIRE WEATHER ZONE 413. FIRE WEATHER ZONE 427.

* WIND...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE 
  EXPECTED.

* HUMIDITY...6 TO 15 PERCENT.

* HIGHEST THREAT...MAINLY ELEVATIONS BELOW 6500 FEET..

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ422-425-120000-
/O.CON.KPIH.FW.W.0018.160911T2100Z-160912T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER-
640 AM MDT SUN SEP 11 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 422 AND 425...

* AFFECTED AREA...FIRE WEATHER FORECAST ZONE 422...MAINLY AREAS AT
  OR BELOW THE ELEVATION OF HAILEY...IDAHO. FIRE WEATHER FORECAST
  ZONE 425.

* WIND...SOUTHWEST WINDS 10 TO 25 MPH WITH GUSTS TO 35 MPH ARE
  EXPECTED.

* HUMIDITY...8 TO 15 PERCENT.

* HIGHEST THREAT...ELEVATIONS AT OR BELOW 5400 FEET IN THE WOOD
  RIVER BASIN, AND THE NORTHERN HALF OF THE SHOSHONE BLM AREA.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ410-411-476-120000-
/O.CON.KPIH.FW.W.0018.160911T2100Z-160912T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
640 AM MDT SUN SEP 11 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 410...411 AND 476...

* AFFECTED AREA...FIRE WEATHER ZONE 410. FIRE WEATHER ZONE 411. 
  FIRE WEATHER ZONE 476. 

* WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH ARE 
  EXPECTED.

* HUMIDITY...8 TO 15 PERCENT.

* HIGHEST THREAT...ELEVATIONS BELOW 7000 FEET IN THE SALMON- 
  CHALLIS NATIONAL FOREST AND TARGHEE NATIONAL FOREST... THE 
  IDAHO FALLS BLM DISTRICT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

MESSICK
818 
WWUS85 KPIH 112025
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
225 PM MDT SUN SEP 11 2016

IDZ413-427-120300-
/O.CON.KPIH.FW.W.0018.000000T0000Z-160912T0300Z/
CARIBOU RANGE/CARIBOU NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
225 PM MDT SUN SEP 11 2016

...RED FLAG WARNING REMAINS IN EFFECT TODAY UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 413
AND 427...

* AFFECTED AREA...FIRE WEATHER ZONE 413. FIRE WEATHER ZONE 427.

* WIND...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE 
  EXPECTED.

* HUMIDITY...6 TO 15 PERCENT.

* HIGHEST THREAT...MAINLY ELEVATIONS BELOW 6500 FEET..

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ422-425-120300-
/O.CON.KPIH.FW.W.0018.160911T2100Z-160912T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER-
225 PM MDT SUN SEP 11 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
422 AND 425...

* AFFECTED AREA...FIRE WEATHER FORECAST ZONE 422...MAINLY AREAS 
  AT OR BELOW THE ELEVATION OF HAILEY...IDAHO. FIRE WEATHER 
  FORECAST ZONE 425. 

* WIND...SOUTHWEST WINDS 10 TO 25 MPH WITH GUSTS TO 35 MPH ARE 
  EXPECTED.

* HUMIDITY...8 TO 15 PERCENT.

* HIGHEST THREAT...ELEVATIONS AT OR BELOW 5400 FEET IN THE WOOD 
  RIVER BASIN... AND THE NORTHERN HALF OF THE SHOSHONE BLM AREA.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ410-411-476-120300-
/O.CON.KPIH.FW.W.0018.160911T2100Z-160912T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
225 PM MDT SUN SEP 11 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
410...411 AND 476...

* AFFECTED AREA...FIRE WEATHER ZONE 410. FIRE WEATHER ZONE 411. 
  FIRE WEATHER ZONE 476. 

* WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH ARE 
  EXPECTED.

* HUMIDITY...8 TO 15 PERCENT.

* HIGHEST THREAT...ELEVATIONS BELOW 7000 FEET IN THE SALMON- 
  CHALLIS NATIONAL FOREST AND TARGHEE NATIONAL FOREST... THE 
  IDAHO FALLS BLM DISTRICT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
762 
WWUS85 KPIH 120237
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
837 PM MDT SUN SEP 11 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES
410...411...413...422...425...427 AND 476...

IDZ413-427-120345-
/O.EXP.KPIH.FW.W.0018.000000T0000Z-160912T0300Z/
CARIBOU RANGE/CARIBOU NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
837 PM MDT SUN SEP 11 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 413 AND 427...

POCKETS OF GUSTY WINDS WITH HUMIDITY HOVERING AROUND 15 PERCENT
THIS EVENING. HOWEVER...WIDESPREAD CRITICAL FIRE CONDITIONS HAVE
ENDED SO THE WARNING WILL EXPIRE AS SCHEDULED.

$$

IDZ422-425-120345-
/O.EXP.KPIH.FW.W.0018.000000T0000Z-160912T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER-
837 PM MDT SUN SEP 11 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
422 AND 425...

POCKETS OF GUSTY WINDS WITH HUMIDITY HOVERING AROUND 15 PERCENT
THIS EVENING. HOWEVER...WIDESPREAD CRITICAL FIRE CONDITIONS HAVE
ENDED SO THE WARNING WILL EXPIRE AS SCHEDULED.

$$

IDZ410-411-476-120345-
/O.EXP.KPIH.FW.W.0018.000000T0000Z-160912T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
837 PM MDT SUN SEP 11 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
410...411 AND 476...

POCKETS OF GUSTY WINDS WITH HUMIDITY HOVERING AROUND 15 PERCENT
THIS EVENING. HOWEVER...WIDESPREAD CRITICAL FIRE CONDITIONS HAVE
ENDED SO THE WARNING WILL EXPIRE AS SCHEDULED..

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 10, 2:12 AM MDT, 12 hours earlier.

Area forecast discussion, Sep 10, 2:12 AM MDT, 12 hours before
Area Forecast Discussion
National Weather Service Pocatello ID
212 AM MDT SAT SEP 10 2016

.DISCUSSION...After a cold morning with areas of frost and
freezing temperatures, expect a quick warm-up with highs reaching
the upper 70s to low 80s across the Snake Plain today. Further
warming is expected for Sunday, with highs at least a couple of
degrees warmer than what is forecast for today. As we head through
the day Sunday, a trough will be approaching from the northwest
along with an attendant cold front. This will tighten the
pressure gradient across the region, and as a result a breezy to
windy day is in store on Sunday, with wind gusts by afternoon
around or possibly exceeding 30 mph for many areas. This will
create chop on area waterways, crosswinds for high-profile
vehicles and perhaps areas of blowing dust. Winds will slacken
somewhat Sunday night, and quickly turn to the northeast for
Monday and remain breezy. Temperatures will fall significantly on
Monday behind the cold front, with highs likely not getting out of
the 60s for the Snake Plain.

Meanwhile on Monday, a cut-off low pressure area is expected to
form over the NW Great Basin, with this low expected to gradually
wobble eastward over our area by mid-week, with current
expectations for the low to exit to the east by late-week.
Currently, showers are expected to begin to develop across SE
Idaho on Monday in association with this low. If current
indications hold, much of SE Idaho would receive widespread
wetting rains Mon-Wed, along with some minor light snow
accumulations mainly above 8000 feet. At this juncture, the most
widespread precipitation is currently expected to fall on Wed. One
caveat: as with any cut-off low, forecast guidance remains
inconsistent with the track and speed of movement of the low, and
thus how much subsequent precipitation may fall across the region.
Thus, confidence remains somewhat low in exact timing, location
and amounts. However, confidence is reasonably high that much of
the region will receive measurable precipitation. We will refine
these amounts and their locations as the event draws nearer. With
the low in the vicinity, temperatures (especially highs) will
likely remain below climatological averages for this time of year.
AD/Hedges

&&

.AVIATION...Dry NW flow aloft today will result in another day of
VFR conditions. SW winds begin to pick up toward Sun morn as a
strong upper trof drops into the Pac NW. Hedges

&&

.FIRE WEATHER...Another dry and warmer day today...but the pattern
begins to change on Sunday as an upper trough begins to drop into
the Pac NW. Southwest winds begin to pick up by Sunday morning...
becoming stronger by afternoon. Temperatures will be warmer on
Sunday with afternoon humidity readings ranging from the mid teens
to the upper single digits.

The upper trough deepens into a low over eastern Oregon by Monday
morning...with showers developing late Sunday night. Showers are
expected to become more widespread on Monday. Temps will be much
cooler and humidity higher. Winds are expected to shift to the
northeast on Monday...becoming brisk across the Snake River Plain.
The upper low hangs around the Great Basin through mid week...
continuing the cool temperatures and the risk of showers.
Isolated thunderstorms are possible in the afternoon. Hedges

&&

.PIH Watches/Warnings/Advisories...
Frost Advisory until 8 AM MDT this morning for IDZ020-021.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 2:05 PM MDTLake Wind AdvisoryPIH31 hr
Sep 10, 2:05 PM MDTWind AdvisoryPIH31 hr

Nearby

Red Flag Warnings in Idaho, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.